Arkansas, 2011Hail and Damaging Wind in Arkansas, February 27 to 28, 2011
February 27 to 28, 2011 · NWS TSA · 2 events in 2 counties and zones
The combination of a pacific cold front and dry line moving through the region with moist and unstable air in place ahead of them resulted in the development of severe thunderstorms during the late evening of the 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a pacific cold front and dry line moving through the region with moist and unstable air in place ahead of them resulted in the development of severe thunderstorms during the late evening of the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 27, 9:22 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 27, 9:22 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
922 PM CST SUN FEB 27 2011
.DISCUSSION...
HAVE EXTENDED THE TORNADO WATCH UNTIL 11 PM AND INCLUDED ALL THE
KANSAS BORDER COUNTIES OVER TO THE MISSOURI BORDER. THE WORST OF
THE STORMS THUS FAR HAVE REMAINED JUST NORTH OF OUR FORECAST
AREA BUT MAY STILL SEE SOME INCREASE IN THE STORMS THAT HAVE
BACKBUILT INTO NORTHEAST OKLAHOMA. THUS FELT IT PRUDENT TO EXTEND
THE WATCH A COUPLE HOURS.
HAVE ALSO SEEN CONVECTION FIRE DURING THE PAST HOUR ALONG THE
DRYLINE THAT HAS BEGUN AN EASTERN PUSH TOWARDS SOUTHEAST OKLAHOMA.
THESE STORMS HAVE REMAINED TAME THUS FAR BUT MAY INCREASE IN
INTENSITY AT ANY TIME AND IF THEY DO...A NEW WATCH WILL LIKELY BE
NEEDED PER COORDINATION WITH THE STORM PREDICTION CENTER.
THERE REMAINS CONSIDERABLE UNCERTAINTY AS TO WHETHER CONVECTION
WILL EVER FILL IN BETWEEN THESE TWO AREAS. THE HRRR KEEPS THE TWO
AREAS SEPARATE BUT DOES SHOW A BIT OF AN INCREASE IN CONVECTIVE
COVERAGE IN NORTHWEST ARKANSAS BY AROUND MIDNIGHT. THE DRYLINE AND
COLD FRONT WILL CONTINUE TO ACCELERATE QUICKLY ACROSS THE AREA AND
ANY SEVERE WEATHER THREAT SHOULD COME TO AN END IN OUR FORECAST
AREA BY 1-2 AM.
HAVE MADE SOME ADJUSTMENTS TO POPS TONIGHT TO FIT CURRENT TRENDS
AND HAVE ALSO LOWERED MINIMUMS A FEW DEGREES BASED ON UPSTREAM
READINGS AND SUPPORT FROM THE NEW 00Z NAM.
UPDATE ON THE WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...06
LONG TERM....05
PLATE
Hazardous weather outlook, Feb 27, 11:15 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CST SUN FEB 27 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1115 PM CST SUN FEB 27 2011
...SEVERE WEATHER ONGOING ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
RAPIDLY EASTWARD ACROSS NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA
LATE THIS EVENING INTO THE EARLY MORNING HOURS. THE STRONGER BOW
SEGMENTS WILL LIKELY HAVE DAMAGING WINDS WITH ISOLATED AREAS OF LARGE
HAIL. IN ADDITION...ISOLATED TORNADOES WILL REMAIN POSSIBLE. THE
SEVERE WEATHER THREAT WILL LIKELY END BETWEEN 100 AND 200 AM AS THE
THUNDERSTORM LINE SHIFTS EAST.
ADDITIONALLY...A FIRE DANGER THREAT WILL REMAIN OVERNIGHT INTO
MONDAY MORNING AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE AFOREMENTIONED FIRE DANGER WILL BEGIN TO LESSEN MONDAY AS
WINDS SUBSIDE...BUT WILL INCREASE AGAIN ON TUESDAY AS WARM
SOUTHERLY WINDS RETURN. BY FRIDAY...RAIN AND THUNDERSTORM CHANCES
WILL INCREASE AS MOISTURE RETURNS...WIND FIELDS STRENGTHEN AND THE
NEXT UPPER SYSTEM APPROACHES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Feb 27, 10:10 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL W MUSKOGEE 35.75N 95.37W
02/27/2011 E0.88 INCH MUSKOGEE OK EMERGENCY MNGR
NICKEL HAIL BETWEEN TAFT AND MUSKOGEE
&&
DMJSpecial weather statement, Feb 27, 10:23 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CST SUN FEB 27 2011
OKZ068-280500-
CHEROKEE OK-
1023 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 1023 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF TAHLEQUAH TO 9 MILES SOUTH OF
TAHLEQUAH...MOVING EAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TAHLEQUAH AND ELDON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3607 9479 3590 9479 3590 9480 3579 9480
3574 9503 3598 9510
TIME...MOT...LOC 0423Z 255DEG 50KT 3597 9502 3580 9498Special weather statement, Feb 27, 10:26 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CST SUN FEB 27 2011
OKZ070-073>075-280500-
HASKELL OK-LATIMER OK-MUSKOGEE OK-PITTSBURG OK-
1026 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
HASKELL...NORTHEASTERN PITTSBURG AND NORTHWESTERN LATIMER
AT 1026 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BLOCKER...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STIGLER...KINTA...ENTERPRISE...
WHITEFIELD...BLOCKER...QUINTON AND BRIARTOWN.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3544 9506 3525 9491 3489 9564 3505 9576
TIME...MOT...LOC 0426Z 237DEG 49KT 3502 9560Special weather statement, Feb 27, 10:26 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CST SUN FEB 27 2011
OKZ068-070-072-280500-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
1026 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN MUSKOGEE...SOUTHEASTERN CHEROKEE AND NORTHWESTERN
SEQUOYAH
AT 1026 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
WEBBERS FALLS...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...GORE...MARBLE CITY...COOKSON AND
WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3572 9480 3565 9481 3564 9478 3559 9477
3547 9522 3558 9528 3584 9483
TIME...MOT...LOC 0426Z 238DEG 49KT 3555 9519Special weather statement, Feb 27, 10:35 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CST SUN FEB 27 2011
OKZ049-073-075-280500-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
1035 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 1035 PM CST...A STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF
DUNBAR...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...CLAYTON...STANLEY...
TUSKAHOMA AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3438 9579 3451 9579 3452 9578 3452 9568
3459 9568 3459 9575 3460 9575 3478 9527
3458 9517 3457 9517
TIME...MOT...LOC 0435Z 247DEG 52KT 3446 9583Local storm report, Feb 27, 11:09 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL WESTVILLE 35.99N 94.57W
02/27/2011 E1.00 INCH ADAIR OK LAW ENFORCEMENT
&&
DMJThunderstorm Wind, Washington
- When
- February 27, 11:20 PM CST
- Where
- Washington County, 1.54 mi WSW of (Fyv)fayetteville Ar
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.993, -94.196
The media reported strong thunderstorm wind gusts of 70 mph on I-540 near the Greenland exit. Large tree limbs were snapped by the wind.
Hail, Franklin
- When
- February 28, 12:20 AM CST
- Where
- Franklin County, 0.54 mi N of Webb City
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.488, -93.831
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Dust Storm in Texas, February 27 to 28, 20111 death · 1 injured · 76 kt wind · 9 events
- Hail and Heavy Rain in Texas, February 27 to 28, 20111 death · 1 in hail · 5 events
- Wildfire in Texas, February 27 to 28, 2011$26 million · 1 event
- Heavy Snow in Idaho, February 27 to 28, 20111 death · 4 events
- Wildfire and Dust Storm in Texas, February 27 to 28, 20112 injured · $3.5 million · 59 kt wind · 21 events
- Wildfire in Texas, February 27 to 28, 2011$10 million · 1 event
- Tornadoes and Hail in Illinois, February 27 to 28, 20111 injured · $2,000 · EF2 · 30 events
- Tornadoes and Hail in Missouri, February 27 to 28, 2011$118,000 · EF1 · 48 events
- Flash Flood and Flooding in Pennsylvania, February 27 to 28, 2011$740,000 · 50 kt wind · 20 events
- Tornado and Hail in Indiana, February 27 to 28, 2011$276,000 · EF1 · 12 events
- Wildfire in Texas, February 27 to 28, 20115 injured · $200,000 · 1 event
- Hail and Damaging Winds in Illinois, February 27 to 28, 2011$255,000 · 1.75 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284017, 284018.